Alert archive / Texas / Wind Advisories in 2026
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 16, 2026, 5:48 AM CST for 24 counties in Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2026, 5:48 AM CST (11:48 UTC)
- Expired
- Jan 16, 2026, 8:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3681 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512 WWUS74 KLUB 161148 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 548 AM CST Fri Jan 16 2026 TXZ021>032-161400- /O.CAN.KLUB.HW.W.0001.000000T0000Z-260116T1400Z/ /O.NEW.KLUB.WI.Y.0004.260116T1148Z-260116T1400Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle- Including the cities of Memphis, Paducah, Floydada, Muleshoe, Plainview, Quitaque, Tulia, Silverton, Amherst, Happy, Childress, Roaring Springs, Cee Vee, Hale Center, Lockney, Matador, Olton, Friona, Dimmitt, Farwell, Kirkland, Bovina, Hart, Turkey, and Littlefield 548 AM CST Fri Jan 16 2026 ...WIND ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...The far southern Texas Panhandle, and the northern South and Rolling Plains. * WHEN...Until 8 AM CST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ033>044-161400- /O.CON.KLUB.HW.W.0001.000000T0000Z-260116T1400Z/ Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn- Garza-Kent-Stonewall- Including the cities of Meadow, New Home, Aspermont, Crosbyton, Post, Whiteface, Guthrie, Brownfield, Denver City, Old Glory, Lubbock, Spur, Levelland, ODonnell, Sundown, Lake Alan Henry, Plains, Slaton, Wolfforth, Ralls, Jayton, Dickens, Morton, Tahoka, Dumont, and Wellman 548 AM CST Fri Jan 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...North winds around 30-40 mph with gusts up to 65 mph. * WHERE...The southern South and Rolling Plains. * WHEN...Until 8 AM CST this morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Sincavage
2 follow-up statements
699 WWUS74 KLUB 161217 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 617 AM CST Fri Jan 16 2026 TXZ033>044-161400- /O.CAN.KLUB.HW.W.0001.000000T0000Z-260116T1400Z/ /O.EXA.KLUB.WI.Y.0004.000000T0000Z-260116T1400Z/ Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn- Garza-Kent-Stonewall- Including the cities of Meadow, New Home, Aspermont, Crosbyton, Post, Whiteface, Guthrie, Brownfield, Denver City, Old Glory, Lubbock, Spur, Levelland, ODonnell, Sundown, Lake Alan Henry, Plains, Slaton, Wolfforth, Ralls, Jayton, Dickens, Morton, Tahoka, Dumont, and Wellman 617 AM CST Fri Jan 16 2026 ...WIND ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...North winds at 25-35 mph with gusts to 50 mph. * WHERE...The southern South and Rolling Plains. * WHEN...Until 8 AM CST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ021>032-161400- /O.CON.KLUB.WI.Y.0004.000000T0000Z-260116T1400Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle- Including the cities of Memphis, Paducah, Floydada, Muleshoe, Plainview, Quitaque, Tulia, Silverton, Amherst, Happy, Childress, Roaring Springs, Cee Vee, Hale Center, Lockney, Matador, Olton, Friona, Dimmitt, Farwell, Kirkland, Bovina, Hart, Turkey, and Littlefield 617 AM CST Fri Jan 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...The northern South and Rolling Plains, and the far southern Texas Panhandle. * WHEN...Until 8 AM CST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Sincavage
971 WWUS74 KLUB 161401 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 801 AM CST Fri Jan 16 2026 TXZ021>044-161515- /O.EXP.KLUB.WI.Y.0004.000000T0000Z-260116T1400Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Hale Center, Cee Vee, Lake Alan Henry, Wolfforth, Floydada, Bovina, Old Glory, Ralls, Morton, Jayton, Brownfield, Matador, Roaring Springs, New Home, Olton, ODonnell, Levelland, Plainview, Meadow, Friona, Quitaque, Paducah, Plains, Spur, Silverton, Tulia, Dumont, Wellman, Childress, Denver City, Post, Dimmitt, Sundown, Tahoka, Aspermont, Farwell, Happy, Littlefield, Turkey, Amherst, Lubbock, Slaton, Guthrie, Muleshoe, Crosbyton, Lockney, Kirkland, Memphis, Dickens, Hart, and Whiteface 801 AM CST Fri Jan 16 2026 ...WIND ADVISORY HAS EXPIRED... The winds have dropped below advisory levels. However, northerly winds of 20 to 30 mph, with higher gusts, will continue through the rest of the morning before gradually diminishing through the afternoon. $$ 23
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 16, 5:23 AM CST, 25 minutes earlier. Its key messages:
- Issued at 523 AM CST Fri Jan 16 2026
- A High Wind Warning is in effect for the entire forecast area through 8 AM CST.
- Northerly winds between 30-40 mph, with gusts up to 65 mph and widespread blowing dust, are expected following the front.
- Elevated fire danger for areas along and east of the I-27 corridor.
- Colder on Saturday with some flurries possible, then mostly mild and dry through next week.
Area forecast discussion, Jan 16, 5:23 AM CST, 25 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 523 AM CST Fri Jan 16 2026 ...New AVIATION... .KEY MESSAGES... Issued at 523 AM CST Fri Jan 16 2026 - A High Wind Warning is in effect for the entire forecast area through 8 AM CST. - Northerly winds between 30-40 mph, with gusts up to 65 mph and widespread blowing dust, are expected following the front. - Elevated fire danger for areas along and east of the I-27 corridor. - Colder on Saturday with some flurries possible, then mostly mild and dry through next week. && .UPDATE... Issued at 420 AM CST Fri Jan 16 2026 The Wind Advisory has been upgraded to a High Wind Warning for the entire forecast area. Multiple WTM sites are measuring sustained wind speeds between 30-40 mph, with gusts near 60 mph. Gusts may peak near 65 mph as the cold front passes through the CWA. Expect reductions in visibility as low as one mile from blowing dust, as satellite continues to indicate a haboob along the cold front. Sincavage && .UPDATE... Issued at 124 AM CST Fri Jan 16 2026 A Wind Advisory has been hoisted across the entire CWA between 09-14Z (3 AM CST through 8 AM CST), as a strong cold front continues to surge southward across the High Plains. Water-vapor imagery suggests that a barrier jet has developed along the lee of the central Rocky Mountains in wake of an intense shortwave trough digging southeastward into the Upper Midwest, which is reinforcing its rapid progression. Numerous METARs across eastern CO and western KS have observed sustained wind speeds within high wind territory, with gusts exceeding 70 mph at times. The cold front is moving southward at nearly 60 mph, and will enter the far southern TX PH by 09Z. Post-frontal pressure rises will be steep, with an expectation for wind gusts up to 55 mph to be common immediately following the passage of the cold front. Highly localized gusts may near or exceed 60 mph. Grids have been adjusted to reflect this thinking, and a haboob remains evident on satellite imagery and METAR data across eastern CO and western KS. It is unclear how low reductions in visibility will be, but potentially significant reductions in visibility may accompany the cold front as it surges southward through the CWA, especially on the Caprock. A consideration was made for a High Wind Warning, but a gradual slackening of the sustained winds should occur, with sustained wind speeds expected to be within the 25-35 mph range across the CWA. The cold front will clear south of the CWA before sunrise, and it is possible that the Wind Advisory may need to be extended later into the morning. Sincavage && .SHORT TERM... (Friday through Friday night) Issued at 1040 PM CST Thu Jan 15 2026 After temperatures well above normal Thursday, Friday looks to bring much cooler weather with it. Large scale troughing will continue to dominate over the eastern half of the CONUS, while a pair of shortwave troughs wobble around the center of the low across Great Lakes region. As a result of the southeastward propagating waves, a cold front surging south from eastern CO ahead of hurricane-force gusts and widespread blowing dust should arrive in our panhandle counties around 3-4 AM ahead of strong N winds, perhaps advisory levels. Behind the front, winds will veer out of the north, becoming breezy around 15 to 25 MPH with gusts to 35 MPH not out of the question. One of the biggest uncertainties regarding the forecast Friday is just how strong the wind speeds will be. However, the strongest wind speeds look to be confined across much of the northern Texas Panhandle into central Oklahoma as the core of the upper trough remains to our northeast. Both the H7 and H8 wind maxima remain focused across central Oklahoma, with the H8 core clipping portions of the far southeastern Texas Panhandle. If the core of the trough creeps farther southward we could see higher wind speeds move in. Regardless, a breezy and chilly day is in store. Given the airmass behind the front will be very dry with dewpoints in the single digits and some sub-zero readings along with breezy north winds, elevated fire weather concerns are likely. Primarily elevated concerns are expected as the cooler temperatures and ERCs around the 50th to 74th percentile limit critical fire potential. Although localized critical spots cannot be ruled out across the far southeastern Texas Panhandle given minimum RH values around 10 percent. Overnight, the cooler airmass in place combined with clear skies and diminishing winds will allow for max radiational cooling. Expect overnight lows to dip into the upper teens to upper 20s. && .LONG TERM... (Saturday through next Thursday) Issued at 1040 PM CST Thu Jan 15 2026 Saturday opens with a chilly surface high settling over the South Plains marked by 850 mb temps of around -7C at Childress to -4C in Denver City. This cold dump occurs ahead of a potent upper trough and 140 knot upper jet in northerly flow that fortunately speeds off to our southeast by Sunday allowing a quick recovery in temps. Until then, we'll have to contend with an expansive stratus layer Saturday morning that could linger through the afternoon and potentially cap high temps much lower than our forecast. Although the mid-level are initially dry before daybreak, ample height falls with DPVA ahead of the trough axis are forecast to cool the mid levels enough for saturation resulting in a snow-bearing layer around 700-600 mb. Add to this a steady axis of Fn ascent at H7 as progged by higher res models and the stage appears set for some snow mainly farther north in the TX Panhandle while our northern row or two of counties has to contend with drier low levels supportive of flurries. The NAM is likely overdone with stratus camping out most of the day thereby locking highs in the 30s, so we'll keep with the remaining models and their theme of thinning stratus through the afternoon with highs in the 40s. Lows Saturday night still get downright cold in the teens even as the surface high exits ahead of light SW winds. Southwest breezes for Sunday spell milder highs in the 60s until a backdoor cold front arrives Sunday night via a distant shortwave trough curling across the Corn Belt. This front knocks highs back to the 40s for Monday until the UA pattern deamplifies and yields a flatter/semi-zonal structure over the southern CONUS by Wed and Thu. There's a slim chance this transition directs a subtropical impulse our way, but for now we like the mild and dry NBM solution which has good support from the global ensemble means. && .AVIATION... (12Z TAFS) Issued at 523 AM CST Fri Jan 16 2026 High winds will continue through 14Z at KCDS, KLBB, and KPVW, with winds gradually diminishing thereafter. VSBY restrictions from BLDU will improve quickly at KLBB in the next two hours. However, blustery winds will persist through the early afternoon, with northerly gusts to 30 kt expected at all terminals. Winds will finally diminish by dusk. Sincavage && .LUB WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 8 AM CST this morning for TXZ021>044. && SHORT TERM...12 LONG TERM....93 AVIATION...09
Hazardous weather outlook, Jan 16, 4:18 AM CST, 1 hour 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 418 AM CST Fri Jan 16 2026 TXZ021>044-171030- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 418 AM CST Fri Jan 16 2026 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A High Wind Warning is in effect for the entire forecast area through 8 AM CST. A strong cold front will surge southward across West Texas, with an expectation for sustained winds between 30 to 40 mph and gusts up to 65 mph. Widespread blowing dust is expected following the cold front, with potentially significant reductions in visibility possible upon its passage, especially on the Caprock. Elevated fire weather conditions are expected today across the far southeastern Texas Panhandle, Rolling Plains, and portions of the eastern South Plains. A Rangeland Fire Danger Statement is in effect Friday from 9 AM until 6 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low.
In the hours before
Local storm report, Jan 16, 5:05 AM CST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
505 AM CST Fri Jan 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 AM Non-Tstm Wnd Gst Lubbock Int. Airport 33.66N 101.81W
01/16/2026 M63 MPH Lubbock TX ASOS
Visibility down to one mile from blowing
dust.
&&
HWSLocal storm report, Jan 16, 5:08 AM CST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
508 AM CST Fri Jan 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM Non-Tstm Wnd Gst 3 N Hart 34.43N 102.11W
01/16/2026 M61 MPH Castro TX Mesonet
West Texas Mesonet.
&&
jwlLocal storm report, Jan 16, 5:10 AM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
510 AM CST Fri Jan 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM Non-Tstm Wnd Gst 2 ENE Tulia 34.55N 101.74W
01/16/2026 M59 MPH Swisher TX Mesonet
West Texas Mesonet.
&&
jwlLocal storm report, Jan 16, 5:15 AM CST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
515 AM CST Fri Jan 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM Non-Tstm Wnd Gst 7 W Lakeview 34.66N 100.81W
01/16/2026 M60 MPH Hall TX Public
Additional gust to 58mph at 4:16 and 4:34am.
West Texas Mesonet.
&&
jwlThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 12:39 AM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 4 hr |
| Jan 16, 4:12 AM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 2 hr |
| Jan 16, 4:57 AM CST | Dust Storm Advisory | LUB | Cochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more | 63 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.